MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN030168
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: cvc inserted and uneventful.After insertion it was noticed the tip of the dilator was missing.X-rays show that it is still in the patient.At the time of this report the patient had been extubated and doing well.Cvc remained in place.It was unknown if any intervention was planned to remove the device.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one dilator for analysis.Signs of use in the form of biological material were observed.Visual analysis revealed that a portion of the dilator tip was separated.Microscopic examination confirmed the damage and revealed white stress marks along the points of separation.The damage appears consistent with damage due to undue force applied during insertion.The dilator body length measured 4" which is within the specification limits of 3 3/4"-4 1/4" per the dilator graphic.The dilator outer diameter measured 3.46mm which is within the specification limits of 3.43mm-3.50mm per the dilator extrusion graphic.The dilator inner diameter at the proximal end measured 1.0414mm which is within the specification limits of 1.020mm-1.090mm per the dilator extrusion graphic.A lab inventory guide wire with a diameter of.032" was inserted through the distal tip of the returned dilator.The guide wire was able to pass as intended.Performed per ifu statement "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a dilator tip separated was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was damaged.A portion of the tip had separated from the extrusion.White stress marks were also observed at the point of separation.The dilator met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report that the defect was observed during use and the appearance of the damage, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13054450
Report Number3006425876-2021-01178
Device Sequence Number14425008
Product Code FOZ
UDI-Device Identifier10801902102345
UDI-Public10801902102345
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K962577
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Model NumberIPN030168
Device Catalogue NumberCS-25854-E
Device Lot Number71F20J0407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown